Nursing Post

  1. Read the profiles of the patients provided and determine which patient is at greatest risk of infection. Explain why this patient’s risk is highest and provide 3 nursing interventions aimed at reducing the patient’s infection risk based upon their specific risk factors.
  • Patient A: A 53-year-old woman who takes prednisone daily for lupus. She is admitted to the hospital for routine post-op care following a routine hysterectomy. Her surgery was laparoscopic.
  • Patient B: A 78-year-old man who takes Lipitor for high cholesterol. He was admitted to the hospital 2 days ago with cellulitis and has been on intravenous antibiotics for 24 hours. His condition is improving.
  • Patient C: A 44-year-old man who takes metformin for type II diabetes. He was hospitalized for an exestuation of asthma eight hours ago. He is being given high dose steroids and oxygen to help his breathing.

Discussion 2

Vancomycin:

A patient is prescribed vancomycin for a gram-positive organism. The nurse on the shift before you stated in report that they could not find an IV pump, so they just hung the vancomycin and let it run to gravity. When you assess your patient, you notice flushing of the skin, a rash starting to appear, and the patient is becoming hypotensive.

  1. What do you suspect is happening with this patient?
  2. What is the cause of this rash? What could have been done to prevent this adverse effect to this patient?